Stability of Continuously Pumped Atom Lasers

Haine, S. A., Hope , J. J., Robins, N. P. and Savage, C. M. (2002) Stability of Continuously Pumped Atom Lasers. Physical Review Letters, 88 17: 170403. doi:10.1103/PhysRevLett.88.170403

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ164334.pdf Full text (open access) application/pdf 313.54KB 0

Author Haine, S. A.
Hope , J. J.
Robins, N. P.
Savage, C. M.
Title Stability of Continuously Pumped Atom Lasers
Journal name Physical Review Letters   Check publisher's open access policy
ISSN 0031-9007
Publication date 2002
Sub-type Article (original research)
DOI 10.1103/PhysRevLett.88.170403
Open Access Status File (Publisher version)
Volume 88
Issue 17
Start page 170403
Total pages 4
Place of publication Ridge, New York
Publisher The American Physical Society
Language eng
Subject 020699 Quantum Physics not elsewhere classified
Abstract A multimode model of a continuously pumped atom laser is shown to be unstable below a critical value of the scattering length. Above the critical scattering length, the atom laser reaches a steady state, the stability of which increases with pumping. Below this limit the laser does not reach a steady state. This instability results from the competition between gain and loss for the excited states of the lasing mode. It will determine a fundamental limit for the linewidth of an atom laser beam.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collections: Excellence in Research Australia (ERA) - Collection
School of Mathematics and Physics
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 20 times in Thomson Reuters Web of Science Article | Citations
Google Scholar Search Google Scholar
Created: Fri, 13 Feb 2009, 14:32:23 EST by Ms Sarada Rao on behalf of Physics